Stopped Prednisone and in horrible pain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Mar 2007
Total Posts : 44
   Posted 2/1/2009 9:18 PM (GMT -6)   
Been on Pred for 2 years now for AIH.  Started at 60 mg and slowly weaned down to 5mg.  Went on Imuran in order to get off pred.
Have been on 5mg for probably 6 months now.  Blood counts have been great, so Dr. said stop pred, take 5mg every other day for 2 weeks then stop.
Well, I did if for 1 week then stopped.  I feel like crap.  Terrible joint & muscle pain, could not lift right arm for 1 day last week.
If i sit for for than 10 minutes, its hard to get up, and then I move really slow.
Also, not sure if its related but my throat hurts, and the right side of my chest hurts when I take a deep breath.
Just basically feel like a truck ran over me. yeah
Has this happened to anyone else here?

Elite Member

Date Joined Jul 2005
Total Posts : 12014
   Posted 2/1/2009 10:38 PM (GMT -6)   
Rhonda, I've not taken Prednisone after one experience where it caused me to hallucinate.  However, I'm wondering why you stopped the taper after one week instead of two?  I know we have others with AIH here who may be able to provide you with some answers.  However, I really suggest you contact your doctor tomorrow and let him know of your complaints.

Forum moderator - Hepatitis
"But that was yesterday, and I was a different person then."
Lewis Carroll, Alice in Wonderland

Regular Member

Date Joined Aug 2006
Total Posts : 469
   Posted 2/2/2009 5:42 AM (GMT -6)   

I have never been completely weaned from pred, but when I went from 10mgs daily to 5 mgs it played havoc with my body and mind. Achy and sick feeling but the worst for me was the mood swings. Became very emotional and cried for no apparent reason then would swing to snapping at people and becoming angry. The mood things were bad enough that I noticed them myself without being told. I ended up calling doctor and increasing my dosage back to 10 mgs after 2 weeks. I totally empathize with you. Let me know how long it takes to start feeling normal again. I have to go back to my hepatologist in two weeks and I know he is going to want to try this again. I hope things get better for you.


Veteran Member

Date Joined Oct 2007
Total Posts : 502
   Posted 2/4/2009 12:31 PM (GMT -6)   
Hi, weaning off of prednisone is tricky business. There are several medications that if taken over a long period of time can not just be discontinued. The person has to be weaned off of it slowly. Because you stopped after just one week of 5 mg. you didn't give your body a chance to adjust. There are cases where Dr's have had to decrease by 2 1/2 mg. for a week at a time until the patient is down to zero. You should make an appointment with your Dr. and make sure to tell him what you did. He may have to put you back on it and wean again more slowly. Follow his/her directions to the letter. Going off of predisone completely without the weaning can be very dangerous thyat is why I suggest that you always follow Dr orders exactly like they tell you.

“Life is not the way it's supposed to be. It's the way it is. The way you cope with it is what makes the difference."


New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 20, 2016 7:46 PM (GMT -6)
There are a total of 2,709,209 posts in 298,783 threads.
View Active Threads

Who's Online
This forum has 153288 registered members. Please welcome our newest member, Easy Does It.
391 Guest(s), 19 Registered Member(s) are currently online.  Details
scifigal2k, bigecase, bluelyme, ICantTrustMyGut, supapfunk, BillyBob@388, NiceCupOfTea, Purgatory, Alice22, TilTheEndOfTime, cr3ativegirl, tixsuckx, ks1905, Maryanddan, kamisheta, straydog, nid004, Megan Eliz, Sissy63

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer